MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during deployment on (b)(6) 2025, stent failure to open and inability to push a stent to the desired location were encountered with 2 pipeline flex with shield technology stents.The stents were removed and replaced with a new stent to complete the procedure.No patient symptoms or complications were reported with this event.
 
Event or Problem Description
Additional information received.The patient was undergoing treatment for a ruptured submillimeter anterior cerebral artery blister aneurysm.It was noted that the patient's vessel tortuosity was minimal.The patient, unfortunately, is deceased and it is therefore unable to determine what symptoms, if any, were experienced in relation to the failure to open and the inability to push the stents to the desired location, as the patient departed in the post-operative period.All devices and accessories were prepared as indicated in the ifu, including inspection and hydration, and a continuous saline flush was administered and maintained according to protocol.Both stents failed to open, and this failure was not due to friction or resistance during delivery, but rather the stents themselves did not open.There was no damage observed to the pipeline pushwire or catheter.The entire length of both stents¿including the proximal, middle, and distal sections¿failed to open, and neither stent was placed in a vessel bend at the time of failure.Multiple additional attempts were made to open the stents, including resheathing, forward loading and release of tension, repositioning, and bringing up proximal support, but ballooning was not possible as the stents were not open.The cause of the stent failure to open, as well as the inability to push the stents to the desired location, could not be determined.Ancillary devices include a ped2-400-16 lot#b681944, phenom 27 150cm catheter.
 
Additional Manufacturer Narrative
Update b2, b5, d4, h1, h4, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the physician reporting that the patients death had nothing to do with the pipeline failing to operate correctly.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated e updated with facility.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Ancillary devices also included neuroguard iep (intravascular embolic protection) system (ng-nv-7-40 lot: z2460909h).
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: video inspection system (m-78210), ruler 200 cm (m-83361).As found condition: the pipeline flex shield braid was returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex outer carton.The pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.In addition, the middle section was found to be opened and no damage.No other anomalies were observed.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open at distal, proximal and middle as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex shield braid was found fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the root cause could not be determined.Additionally, based on the analysis findings, the pipeline flex shield could not be confirmed to have difficult placement/positioning as the pipeline flex shield was found fully opened and damaged.Possible causes include patient vessel tortuosity, braid incorrectly sized to vessel or damage, resistance, other indwelling endovascular stents, braid damaged, braid deployed in vessel bend, microcatheter tip not correctly placed, braid not anchored correctly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that these are two different complaints with two separate patients.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
alison sweeney
parkmore business park west
galway, CA 
EI  
7635265677
MDR Report Key24027337
Report Number2029214-2026-00039
Device Sequence Number18377531
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)270406(10)B715039
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB715039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/21/2026
03/13/2026
04/15/2026
04/24/2026
05/11/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/13/2026
03/13/2026
04/15/2026
05/07/2026
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown